Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 150, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 24, 2022, 7:01 PM CDT for Burnet County, Llano County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2022, 7:01 PM CDT (00:01 UTC)
- Expired
- Oct 24, 2022, 8:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 96 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 4:01 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
796
WUUS54 KEWX 250001
SVREWX
TXC053-299-250100-
/O.NEW.KEWX.SV.W.0150.221025T0001Z-221025T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
701 PM CDT Mon Oct 24 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Llano County in south central Texas...
Northern Burnet County in south central Texas...
* Until 800 PM CDT.
* At 659 PM CDT, a severe thunderstorm was located near Baby Head, or
13 miles north of Llano, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Buchanan Lake Village, Lake Victor, Baby Head, Sunnylane, Watson,
Tow and Briggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
If on or near Lake Buchanan, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3103 9791 3085 9793 3087 9874 3092 9874
3092 9842 3094 9841 3096 9845 3098 9844
3101 9846 3103 9844
TIME...MOT...LOC 2359Z 268DEG 35KT 3095 9862
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP3 follow-up statements
284
WWUS54 KEWX 250019
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
719 PM CDT Mon Oct 24 2022
TXC299-250028-
/O.CAN.KEWX.SV.W.0150.000000T0000Z-221025T0100Z/
Llano TX-
719 PM CDT Mon Oct 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LLANO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Texas.
LAT...LON 3103 9791 3085 9793 3092 9842 3094 9841
3096 9845 3098 9844 3101 9846 3103 9844
TIME...MOT...LOC 0018Z 268DEG 35KT 3096 9840
$$
TXC053-250100-
/O.CON.KEWX.SV.W.0150.000000T0000Z-221025T0100Z/
Burnet TX-
719 PM CDT Mon Oct 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN BURNET COUNTY...
At 718 PM CDT, a severe thunderstorm was located near Tow, or 14
miles north of Buchanan Dam, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lake Victor, Watson, Sunnylane and Briggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
If on or near Lake Buchanan, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3103 9791 3085 9793 3092 9842 3094 9841
3096 9845 3098 9844 3101 9846 3103 9844
TIME...MOT...LOC 0018Z 268DEG 35KT 3096 9840
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP552
WWUS54 KEWX 250038
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
738 PM CDT Mon Oct 24 2022
TXC053-250100-
/O.CON.KEWX.SV.W.0150.000000T0000Z-221025T0100Z/
Burnet TX-
738 PM CDT Mon Oct 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN BURNET COUNTY...
At 738 PM CDT, a severe thunderstorm was located near Lampasas,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Watson, Sunnylane, Lake Victor and Briggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for south
central Texas.
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3103 9791 3085 9793 3094 9832 3103 9836
TIME...MOT...LOC 0038Z 262DEG 33KT 3101 9821
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP615
WWUS54 KEWX 250045
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
745 PM CDT Mon Oct 24 2022
TXC053-250100-
/O.CON.KEWX.SV.W.0150.000000T0000Z-221025T0100Z/
Burnet TX-
745 PM CDT Mon Oct 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN BURNET COUNTY...
At 745 PM CDT, a severe thunderstorm was located near Lampasas,
moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Watson, Sunnylane, Lake Victor and Briggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for south
central Texas.
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3103 9791 3085 9793 3094 9832 3103 9836
TIME...MOT...LOC 0045Z 268DEG 35KT 3101 9813
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 6:53 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 24, 6:53 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 653 PM CDT Mon Oct 24 2022 ...New AVIATION... .UPDATE... Issued at 538 PM CDT Mon Oct 24 2022 Quick update sent to accelerate the onset time of the post-frontal Wind Advisory for western counties. && .SHORT TERM... (Tonight through Tuesday night) Issued at 317 PM CDT Mon Oct 24 2022 An outflow boundary is located from the I-35 corridor into the coastal plains and has helped to trigger scattered rain shower activity. Further northwest, remains a pre-frontal trough or decaying initial cold front from Waco to Killeen into the Hill Country to near Burnet as well. These two boundaries and the convergence zone between them will be the focus for additional showers along with a few thunderstorms this afternoon. A few stronger updrafts may be possible with this activity given the thermodynamic and shear profiles but our greatest concern for potential severe weather remains tonight when stronger forcing arrives from the upper level low to the north and the Pacific cold front advancing into and across the region. A few initial discrete convective cells could develop with the approaching Pacific front this evening but any activity should quickly congeal into a squall line as the Pacific front advances into the I-35 corridor from the Hill Country. The squall line quickly advances eastward where the squall line should exit the coastal plains around or shortly after the midnight hour. The primary severe weather hazard along this line will be damaging straight line winds of around or in excess of 60 mph. A low but secondary hazard is the potential for an isolated tornado or two given the low-level shear and wind profiles ahead of the squall line. Hail up to 1 inch in diameter is also possible but is the lowest concern with this severe weather event. The squall line briefly will generate heavy rainfall as well but concern for any flooding is low given the fast-moving nature of this line. Another growing concern for tonight is of the potential for a nocturnal wind event where strong non-convective wind gusts may become as high as 50 mph across the Hill Country to the I-35 corridor behind the Pacific front with a 55 kt 850 mb jet streak nosing into that area. Some of the high res guidance has even stronger gusts than that into the 60 mph range. A Wind Advisory has been issued across that region from 11 pm through 9 am on Tuesday. The northwesterly flow will stay breezy through Tuesday morning before gradually subsiding from the afternoon through the evening hours. A much drier airmass will also filter across South-Central Texas behind the front. The dry air leads to a larger diurnal range in temperatures where Tuesday afternoon will see afternoon highs ranging from the mid 70s into the low 80s while overnight lows Tuesday night fall into the 40s and low 50s. A few of the lower valley locations across the Hill Country could fall as low as the upper 30s. The combination of the dry air along with moderate to breezy winds through Tuesday could result in elevated to near critical fire weather conditions, especially for areas that see little rainfall through tonight. && .LONG TERM... (Wednesday through Monday) Issued at 317 PM CDT Mon Oct 24 2022 Wednesday morning, zonal flow will be in place aloft with a sfc high dominating the Plains from TX up into Canada. Clear skies and light winds are forecast with temperatures rising into the upper 70s and lower 80s. As the high slides east overnight into Thursday, low level moisture will begin to return. Temperatures will be 1-3 degrees warmer on Thursday in many locations near and east of I-35. By Thursday evening, a trough will begin to move in from the NW and is expected to cut off and slow over TX into Friday, allowing a sfc low to develop. We expect another period of showers and thunderstorms overnight into Friday morning ahead of and along the next cold front, which is anticipated to exit our region to the east by about midday on Friday. There is some wiggle room to refine this timing over the next couple of days. Rainfall amounts will likely not add up to a whole lot, anticipated to be less than an inch for most areas. Can't rule out strong to potentially severe storms along the front either, although confidence is very low this far out. Gusty NW winds and dry air move in during the day Friday, and will likely be highest along the Rio Grande where sustained winds of 20- 25 mph are forecast and gusts may exceed 35 mph once again. This may bring renewed Fire Weather concerns, especially where little to no rain falls in todays or Thursday night's events. Will have to continue to monitor the speed of exit of that system, as a slower progression as depicted by the ECMWF could keep gustier winds around over the weekend. Temperatures will be below normal Friday and Saturday, but not exceedingly so as we won't be able to tap into an arctic airmass. && .AVIATION... (00Z TAFS) Issued at 650 PM CDT Mon Oct 24 2022 Convective allowing models and tracking tools on satellite imagery seem to hone in on a FROPA time of 03Z give or take a few minutes over the 3 I-35 TAF locations. At DRT prevailing winds out of the south will shift near or a few minutes after the 00Z start time, so a brief prelim period was added through 0015Z to provide messaging on when the shift was to occur. No convection is anticipated at DRT, but a 1-2 hour period of convection is expected near I-35 with the wider time windows expected over the northern part of the squall line. Behind the front strong overnight winds are expected as a wind advisory will remain in effect. Late morning mixing could bring some spotty wind gusts to 25 knots, but MOS guidance seem to downplay the daytime mixing of winds. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 54 77 49 / 60 60 0 0 Austin Bergstrom Intl Airport 83 54 77 43 / 60 60 0 0 New Braunfels Muni Airport 87 55 80 47 / 50 50 0 0 Burnet Muni Airport 80 50 75 47 / 70 40 0 0 Del Rio Intl Airport 87 55 77 50 / 10 10 0 0 Georgetown Muni Airport 80 52 75 45 / 50 50 0 0 Hondo Muni Airport 90 53 80 46 / 30 10 0 0 San Marcos Muni Airport 85 55 79 45 / 50 60 0 0 La Grange - Fayette Regional 81 55 76 47 / 50 80 0 0 San Antonio Intl Airport 87 56 79 51 / 50 40 0 0 Stinson Muni Airport 90 57 81 50 / 50 40 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 PM this evening to 9 AM CDT Tuesday for Bandera-Blanco-Burnet-Comal-Gillespie-Hays-Kendall-Kerr-Llano- Travis-Uvalde-Williamson. Wind Advisory from 9 PM this evening to 9 AM CDT Tuesday for Edwards-Kinney-Real-Val Verde. && Short-Term...Oaks Long-Term...17 Aviation...Oaks
Hazardous weather outlook, Oct 24, 3:28 PM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 328 PM CDT Mon Oct 24 2022 TXZ171>173-183>194-202>209-217>225-228-252030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 328 PM CDT Mon Oct 24 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. We continue to anticipate the development of showers and thunderstorms along and ahead of an advancing cold front through this evening. Severe weather remains possible, with damaging winds in excess of 60 MPH being the primary concern. An isolated tornado and/or hail stone exceeding quarter size can't be ruled out as secondary threats. Strong wind gusts are expected through the overnight hours over portions of Hill Country and the southern Edwards Plateau behind the cold front. Gusts in the 50-60 MPH range will be possible over this region. A Wind Advisory has been issued from 11 PM this evening through 9 AM tomorrow. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Dry post cold frontal air and gusty winds will contribute to elevated to near critical fire weather conditions over the southern Edwards Plateau and Rio Grande Plains Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:25 PM CDT | Special Weather Statement | EWX | Llano | 50 min |
| Oct 24, 7:44 PM CDT | Special Weather Statement | EWX | Gillespie | 46 min |
| Oct 24, 7:55 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 35 min |
| Oct 24, 8:07 PM CDT | Special Weather Statement | EWX | Burnet, Gillespie, Kerr, Llano | 38 min |
| Oct 24, 8:10 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 65 min |
| Oct 24, 8:30 PM CDT | Special Weather Statement | EWX | Blanco, Comal, Hays, Kendall | 45 min |
| Oct 24, 8:46 PM CDT | Tornado Warning | EWX | Williamson | 44 min |
| Oct 24, 9:04 PM CDT | Special Weather Statement | EWX | Blanco, Comal, Hays, Kendall, Travis, Williamson | 56 min |
| Oct 24, 9:10 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Hays, Lee, Travis, Williamson | 65 min |
| Oct 24, 9:14 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Caldwell, Comal, Guadalupe, Hays and 1 more | 61 min |
| Oct 24, 9:28 PM CDT | Special Weather Statement | EWX | Bexar, Comal | 47 min |
| Oct 24, 10:08 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Bexar, Caldwell, Comal, Fayette, Gonzales and 4 more | 67 min |
| Oct 24, 11:09 PM CDT | Special Weather Statement | EWX | Fayette, Gonzales, Lavaca | 51 min |
| Oct 24, 11:16 PM CDT | Special Weather Statement | EWX | Karnes, Wilson | 44 min |
| Oct 24, 11:22 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, DeWitt, Karnes, Wilson | 53 min |
| Oct 25, 12:12 AM CDT | Special Weather Statement | EWX | DeWitt, Karnes | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.